PDA

View Full Version : Long term Paxil user. Need some help!



acleme1
16-02-11, 18:57
Hello all. Not sure where to start, so I'm gonna just jump right in. I'm going through a really hard time right now, and just stumbled upon your site. I'm a 36 year old male from the US. I've been on 40mg of paxil for 12 years. I've donereally well on it. No side effects really. Last week I started
"googling" paxil poop out and withdrawal horror stories. It literally
sent me into an obsessive panic. Now, I'm scared to death to be on the
paxil any longer, and I'm scared to death to try and come off. I'm in a lose/lose situation right now. I'm in such a panic, I feel like the paxil isn't
even helping. I'm also getting a few brain shocks throughout the day
now...which makes me think I'm going through withdrawal while still
taking it. And without the paxil, I'm afraid I've got no coping
skills for the anxiety. I'm an Art Director, a husband, and a father.
I feel like everything is beginning to swirl out of control, and I'm
gonna lose my job and everything I love. My p-doc wants to raise the
paxil or add buspar. I don't want to be addicted to another med. I
just have no idea what to do at this point. Don't you think 12 years
on such a high dose of paxil has probably done some seriously nasty
stuff to my brain chemistry at this point? What would you do in my situation? I'm only 36 years old. What the heck am I gonna do? Sorry for the long
post. I just needed to talk to someone intelligent that has possibly been
through a situation like this. Look forward to hearing from you. Kind regards, SC.

elainey70
16-02-11, 19:39
Hi

sorry to hear your having a really bad time just now, i was first prescribed seroxat (paxil) in 1995 and i stayed on it for 14 years, during this time i had no problems with this med, in fact i would say it literally gave me my life back. I made a decision to come off it in 2009, which i did successfully. I'm not going to lie, it wasn't easy, it was actually horrendous, but i did it. Unfortunately i become ill again in August 2010 and after being prescribed, prozac, mirtrazapine and another AD that i can't remember the name of my physch doc decided to put me back on seroxat because it had worked before, i was really reluctant to start this med again, but i was desperate to be well. So here i am again back on seroxat and this time i will be staying on it for life. (on advice from doc). There are loads of horror stories out there about this drug and someone else will give you their experience which might be completely different from mine. Everyone reacts differently to meds and it could be that this med has stopped working for you. If i was in your place i would opt for the increase, but that is just me. I wish you well, whatever you decide. Good luck and take care. x

acleme1
16-02-11, 20:20
Thanks for the reply Elainey. I would be interested to know how you withdrew from the Paxil after using it for 14 years? How long did the withdrawal symptoms last? And...how is the Paxil working for you this 2nd time around?

Thanks again for the reply. It really helps to talk to those that have been there!

elainey70
16-02-11, 20:37
Hi,

Withdrawal from this was done with the advice from my GP, i initially was on 20mg daily i cut this down to 20mg every 2nd day and then every 3rd day and so on. As i said it was horrendous. At the time by GP started me on prozac and diazepam to help with the withdrawal. I started to reduce the seroxat in April 2009 and was off it completely by the end of May 2009. I also stopped the prozac and by june was off AD's all together. Second time around i am on 30mg daily and again it has given my my life back. I have heard of other people really struggling to come off this med, and some people take months to stop, so i don't know if i was lucky. If you need to ask anything else or want to talk just let me know. x

angie007
26-02-11, 11:29
Hi Acleme1,
I am new to this site, but certainly not new to seroxat/anxiety and panic attacks.
I began taking seroxat in 1997 for grief issues, and began getting these symptoms and others in 2004, whereby i was ct off by my doctor.
I was at that stage NON FUNCTIONAL IN ANY WAY.
I reinstated after 4.5 months on seroxat 20mg, still suffering the same symptoms to a lesser degree. On nov 07 i started my very slow tapering program reducing minute amounts every 3-4 weeks.
I am now down to 1mg and coping very well, although i still have the chemically induced anxiety which borders on panic sometimes, along with the restless uneasy feelings.
As i never had these problems before tapering this drug , i can only presume the issues i have are related to this drug.
It appears in wd, this drug creates the very symptoms it was designed to cure, and that makes perfect sense knowing how it chemically affects the brains of those who take it.

angie007
26-02-11, 11:49
I hasten to add, that im am in no way knocking or condemning anyone who uses meds, meds have a place, and for some people they make a huge difference.

I guess it depends for what reason you were prescribed.
For me, counselling should have been a FIRST LINE for therapy, and certainly not ads. This is my experience only, and i dont wish to cause anyone any unnecessary alarm. What happened to me, may not happen to you.

But for those of you on meds, they are not forever drugs, sometimes symptoms of wd can ramp up while taking therapeutic dose ie, TOLERANCE, and more is needed to have the desired effect.

angie007
26-02-11, 11:54
So i guess, all i really wanted to say is this;-
whichever route you decide to go, and if that is to get off the drug, do it very very slowly, for me, it was important to get off the drug, as that is what had caused these horrible symptoms, but it was more important, that i could live a life while i did just that, and that means SLOW, SLOW TAPERING. It took me 3 years to come down off just 20mg ( my highest dose was 30mg in 97).

Be aware in order to make this tolerable ( and its not symptom free) slow tapering is the key, it gives your mind and body time to adjust to the lesser dose, before your next drop.
I wish you well, good luck!!!!